3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Ugh: managing life

Reply
 
Thread Tools
Old 05-20-2009, 10:16 AM   #1
Senior Member
 
thinpossible's Avatar
 
Join Date: Dec 2008
Location: Colorado
Posts: 730

Height: 4'11"

Default Ugh: managing life

I thought I was ready to get off my meds, so I had my doctor halve my dosage of Wellbutrin. I've never been super organized or on top of things, but I seem to be having more trouble than usual functioning. My eating is bad, bad. I'm having trouble with simple things like hygiene and bills. I'm really tired. We just moved and are up to our ears in boxes. It's all really getting to me. I wish I could just pull it together and get all my ducks in a row. I didn't have my ducks in a row when I was on full dosage, but it didn't bother me as much.
__________________
thinpossible is offline   Reply With Quote
Old 05-20-2009, 10:26 AM   #2
Senior Member
 
bargoo's Avatar
 
Join Date: Jan 2006
Location: Davis, Ca
Posts: 23,150

S/C/G: 204/114/120

Height: 5'

Default

It sounds like you are just overwhelmed with the move and all that involves.I can't help with the depression and medication but I do know about moving. I am not good at it and it becomes quite chaotic and overwhelmkmg. So many boxes to unpack , , where to put everything, and the weariness of it all. Take care of one thing at a time, such as eating properly and getting enough rest, taking care of hygiene and finances. Do not try to do it all at once.
__________________
Goal 12/21/2007

Last edited by bargoo : 05-20-2009 at 10:27 AM.
bargoo is offline   Reply With Quote
Old 05-20-2009, 11:14 AM   #3
Right foot, left foot ...
 
chickiegirl's Avatar
 
Join Date: Apr 2009
Location: Southern Ontario, Canada
Posts: 774

S/C/G: 285.4/262/170

Height: 5'11"

Default

Moving, weight loss, life ... it's overwhelming. Don't feel bad or that you have to have everything organized.

Do what you need to feel a little better - make sure you have enough clothes and can find what you need to find - other than that I wouldn't put too much pressure on yourself. You'll get there, but moving is a huge change.
__________________


"Nobody in life gets exactly what they thought they were going to get. But if you work really hard and you're kind, amazing things will happen." - Conan O'Brien
chickiegirl is offline   Reply With Quote
Old 05-23-2009, 06:47 PM   #4
Senior Member
 
CatWuv's Avatar
 
Join Date: May 2007
Location: AZ
Posts: 148

S/C/G: 350/239/160

Default

I do want to sound obvious but it seems like you are pretty depressed. When I am at a low point I stop showering and brushing my teeth. Plus you have the anxiety of the move and all the resulting changes in your life. Perhaps this is not the best time to get off of your meds or reduce them. If Welbutrin is no longer helpful, maybe a different anti-depressant is an alternative.
CatWuv is offline   Reply With Quote
Old 05-24-2009, 06:33 PM   #5
No Fear
 
Tracy's Avatar
 
Join Date: Dec 2008
Location: In My Own World
Posts: 1,000

S/C/G: 294.6/294.6/280

Height: 5''3

Default

I DO KNOW HOW YOU FEEL!

Last edited by Tracy : 05-24-2009 at 06:33 PM.
Tracy is offline   Reply With Quote
Old 05-24-2009, 06:49 PM   #6
Member
 
Qualera's Avatar
 
Join Date: May 2009
Location: Edwardsville, IL
Posts: 61

S/C/G: 311/285.2/135

Height: 5'8"

Default

It is great to reduce your meds when possible. When I got pregnant unexpectedly, my psychiatrist took me off everything. I was on some heavy stuff too. I lost the baby in March. Since I won't use birth control, now he only has me on Wellbutrin. I started at 100 mg, but was having these strange feelings of impending doom that then triggered anxiety that usually required meds (ativan). He moved me to 150 mg and I've been there for a couple of months and doing pretty well (though my husband is obsessive about keeping my life as stress free as possible to keep me from needing heavier meds again.)

Is it possible to find a dose that is lower than what you were taking and higher than what you have now? It would be an improvement that way, but might take care of the symptoms. I just wanted you to know that it was amazing what a 50mg change in dosage did for me.
Qualera is offline   Reply With Quote
Old 05-25-2009, 11:40 AM   #7
Pudgy male kitten
 
Toonces's Avatar
 
Join Date: May 2009
Location: Ontario, Canada
Posts: 9

Default

Quote:
Originally Posted by thinpossible View Post
I thought I was ready to get off my meds, so I had my doctor halve my dosage of Wellbutrin. I've never been super organized or on top of things, but I seem to be having more trouble than usual functioning. My eating is bad, bad. I'm having trouble with simple things like hygiene and bills. I'm really tired. We just moved and are up to our ears in boxes. It's all really getting to me. I wish I could just pull it together and get all my ducks in a row. I didn't have my ducks in a row when I was on full dosage, but it didn't bother me as much.
While getting off medication is certainly an admirable goal, and life is always throwing something at you, now may not be the time to deal with the change in medication, unless you feel it is no longer effective for you.

If it is something you can manage better on the full dosage, return to it and concentrate on the other things, then revisit the reduction when you are in a better position to do so. Mental health and stability is the highest priority since everything else is usually reliant on it. If you have difficulty managing the other aspects on the lower dosage, then you're not going to be able to get the necessary things done and you'll feel worse about them, then the cycle repeats.

In the midst of large changes in life (moving) and other aspects is never a good time to start altering your medication. Sometimes it is unavoidable, but if it is not then just delay the change to when you're in a more positive frame of mind and can better handle it. While Wellbutrin is one of the easier drugs to get off of (in terms of mood disorder medication) your body DOES notice and can place stress on the body in addition to the mental aspects.

If you go back to full dosage, there are things you can do which make the transition easier next time you reduce. Mostly, diet (not dieting) can be important. I believe things such as processed foods can contribute to mood imbalances making things harder all-together. Sadly, in today's lifestyle, such foods make things so much easier and time saving. Exercising is another good idea, and it can be almost anything including low impact. Just to get your limbs moving, helping to release endorphins which will help you feel better, not just chemically but a more positive attitude since it also aids in weight management.

*end babble*
Toonces is offline   Reply With Quote
Old 05-25-2009, 12:49 PM   #8
Senior Member
 
thinpossible's Avatar
 
Join Date: Dec 2008
Location: Colorado
Posts: 730

Height: 4'11"

Default

Quote:
Originally Posted by Toonces View Post
If you go back to full dosage, there are things you can do which make the transition easier next time you reduce. Mostly, diet (not dieting) can be important. I believe things such as processed foods can contribute to mood imbalances making things harder all-together. Sadly, in today's lifestyle, such foods make things so much easier and time saving. Exercising is another good idea, and it can be almost anything including low impact. Just to get your limbs moving, helping to release endorphins which will help you feel better, not just chemically but a more positive attitude since it also aids in weight management.

*end babble*
Yes, I think the diet and exercise are key. My cravings for junk have been off the charts. I do walk my dog every day. It's a work in progress.
__________________
thinpossible is offline   Reply With Quote
Old 05-25-2009, 03:27 PM   #9
52 Pounds Lost so far!!!
 
Liliann's Avatar
 
Join Date: Feb 2002
Location: USA
Posts: 2,774

Default

Always be faithful on taking your meds!!!! Make peace time with your self. Life is complex and need to learn coping skills. Food is not the enemy!! Emotions are. Never stop taking med unless your doctor tells you so..I am 42, dealing with depression and taking meds for life.
__________________
[/SIGPIC[SIGPIC]
]Liliann

Fasting Started---August 2014
Liliann is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 04:38 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2